Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 81, NWS Tulsa, OK

May 18, 2019Craig County, Ottawa County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 18, 2019, 12:40 PM CDT for Craig County, Ottawa County, Oklahoma. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 18, 2019, 12:40 PM CDT (17:40 UTC)
Expired
May 18, 2019, 1:30 PM CDT
In force
50 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Craig County, OK, Ottawa County, OK

The radar

The Tulsa radar (KINX), 85 km from the middle of the area, began a volume at 17:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 18, 9:10 AM CDTTornado WatchSPC8 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 5.7 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2019-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 717 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2019-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 345 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
717 J/kg
Mixed-layer CIN
-216 J/kg
Mixed-layer LCL
969 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
345 m²/s²
0-3 km storm-relative helicity
385 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 11:55 AM CDT, 45 minutes earlier.

Area forecast discussion, May 18, 11:55 AM CDT, 45 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1155 AM CDT Sat May 18 2019

...UPDATE...

.DISCUSSION...
Severe squall line now pushing through eastern Oklahoma, with
leading edge from Nowata to Claremore to just west of McAlester.
Periodic mesovorticies are evident on radar, with possible brief
tornado touchdowns. The tornadic threat will be decreasing for the
Tulsa area, with the line moving east. The low level shear
remains favorable for quick spin-ups along the leading edge of the
convective line for areas downstream.

Through the next few hours, tornadoes and damaging winds are the
main threats for far eastern Oklahoma into western Arkansas. The
severe and tornado threat for western Arkansas will increase by
early afternoon as the line nears northwest Arkansas after 1pm.

The threat has decreased behind the convective line for portions
of northeast Oklahoma, so at the top of the hour, we will likely
remove Osage/Pawnee/Creek counties from the tornado watch. Update
will be sent after that.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...06
LONG TERM....12

CORFIDI
Hazardous weather outlook, May 18, 5:07 AM CDT, 7 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
507 AM CDT Sat May 18 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-191015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
507 AM CDT Sat May 18 2019

...SEVERE STORMS EXPECTED TODAY...MONDAY AND TUESDAY...
...LOCALLY HEAVY RAIN AND FLOODING ALSO ON MONDAY...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.
TORNADO.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Mid Morning.

    AREA AT GREATEST RISK...Far Southeast Oklahoma and West Central
                            Arkansas.

SEVERE THUNDERSTORM.
	RISK...Significant.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Mid Morning.

	AREA AT GREATEST RISK...Southeast and East Central Oklahoma
                            and Western Arkansas.

HEAVY RAIN AND FLASH FLOOD.
	RISK...Limited.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Mid Morning.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

DISCUSSION...
A significant risk of severe thunderstorms, including the
potential for very large hail, damaging winds, and tornadoes, will
exist from mid morning through the afternoon and into the evening
hours. Parts of far southeast Oklahoma and west central Arkansas
will be most at risk for the high end severe weather with strong
tornadoes possible in the afternoon and evening hours.

The overall severe weather threat will increase areawide during
the mid to late morning hours and continue through the afternoon
and evening as thunderstorms ongoing in parts of West Texas early
this morning continue to organize and move toward the area.
Conditions will become increasingly favorable for tornadoes
during the afternoon and evening hours across parts of southeast
Oklahoma and western Arkansas.

Additional thunderstorms may develop during the late afternoon
and early evening hours closer to the upper low in parts of
northwest and north central Oklahoma that may eventually spread
into northeast Oklahoma. If this does occur, these storms would
pose primarily a very large hail threat.

In addition to the severe weather threat, locally heavy rainfall
will be possible, and given the antecedent ground conditions,
this could cause localized flash flooding and rises on area
mainstem rivers.

The worst storms will likely move out of the area by the early
morning hours on Sunday.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...No Hazards.
MONDAY...Severe Thunderstorm Potential...High Wind Potential...
         Heavy Rain Potential.
TUESDAY...Severe Thunderstorm Potential...High Wind Potential.
WEDNESDAY...Thunderstorm Potential.
THURSDAY...No Hazards.
FRIDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
The active weather pattern will continue into early next week,
after a brief break on Sunday. Another substantial threat for
severe thunderstorms will arrive on Monday, with high end severe
weather once again possible for parts of eastern Oklahoma. If an
isolated storm can develop this far east in the afternoon and
early evening hours on Monday, a very large hail and strong
tornado threat would exist. An even greater chance for heavy rain
and flash flooding will be present on Monday, especially across
areas along and northwest of Interstate 44. Rises on mainstem
rivers may also occur. The severe weather threat will continue
into Tuesday for much of eastern Oklahoma and western Arkansas.

Low thunderstorm chances will exist across at least a portion of
the area through the rest of the upcoming work week.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
Emergency management and first responders should expect severe
weather and flooding impacts both today and again on Monday.
Preparedness plans should be readied.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, May 18, 10:26 AM CDT, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1026 AM CDT Sat May 18 2019

OKZ057-181600-
Craig OK-
1026 AM CDT Sat May 18 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CRAIG COUNTY UNTIL 1100
AM CDT...

At 1026 AM CDT, a strong thunderstorm was located 9 miles west of
Bluejacket, moving north at 50 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Welch...                          Hollow...
Pyramid Corners...                Centralia...
Centrailia...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 500 PM CDT for northeastern
Oklahoma.

LAT...LON 3699 9504 3699 9503 3698 9503 3697 9504
      3696 9501 3670 9516 3673 9539 3700 9536
      3700 9501
TIME...MOT...LOC 1526Z 199DEG 43KT 3679 9525

69
Special weather statement, May 18, 10:47 AM CDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1047 AM CDT Sat May 18 2019

OKZ060-061-065>067-070-071-181645-
Tulsa OK-Muskogee OK-Okmulgee OK-Rogers OK-Okfuskee OK-Wagoner OK-
McIntosh OK-
1047 AM CDT Sat May 18 2019

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ROGERS...NORTHERN
MCINTOSH...WESTERN WAGONER...NORTHWESTERN MUSKOGEE...OKMULGEE...TULSA
AND SOUTHEASTERN OKFUSKEE COUNTIES UNTIL 1145 AM CDT...

At 1047 AM CDT, strong thunderstorms were located along a line
extending from 7 miles west of Sperry to 2 miles north of Beggs to 2
miles northwest of Pharoah. Movement was east at 25 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Tulsa...                          Broken Arrow...
Claremore...                      Okmulgee...
Owasso...                         Bixby...
Jenks...                          Glenpool...
Coweta...                         Skiatook...
Catoosa...                        Henryetta...
Collinsville...                   Verdigris...
Checotah...                       Haskell...
Inola...                          Morris...
Sperry...                         Oologah...

This includes the following highways,
 Interstate 40 in Oklahoma between mile markers 234 and 266.
 Interstate 44 between mile markers 220 and 255.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 500 PM CDT for southeastern,
northeastern and east central Oklahoma.

LAT...LON 3649 9549 3530 9549 3529 9606 3616 9601
      3617 9600 3641 9600 3642 9581 3644 9581
TIME...MOT...LOC 1547Z 275DEG 21KT 3631 9612 3578 9608 3545 9615

69
Special weather statement, May 18, 11:22 AM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1122 AM CDT Sat May 18 2019

OKZ055-056-061-181700-
Rogers OK-Nowata OK-Washington OK-
1122 AM CDT Sat May 18 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ROGERS...WASHINGTON AND
NOWATA COUNTIES UNTIL NOON CDT...

At 1122 AM CDT, strong thunderstorms were located along a line
extending from Caney to 4 miles west of Oologah. Movement was
northeast at 40 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Bartlesville...                   Nowata...
Dewey...                          Chelsea...
Oologah...                        South Coffeyville...
Copan...                          Ramona...
Ochelata...                       Delaware...
Lenapah...                        Talala...
Vera...                           Wann...
New Alluwe...                     Watova...
Bushyhead...

A Tornado Watch remains in effect until 500 PM CDT for northeastern
Oklahoma.

LAT...LON 3644 9544 3643 9600 3700 9600 3700 9543
TIME...MOT...LOC 1622Z 231DEG 35KT 3701 9594 3645 9579

69
Local storm report, May 18, 11:25 AM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1125 AM CDT SAT MAY 18 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1114 AM     HAIL             3 ESE LIBERTY           35.84N 95.93W
05/18/2019  E1.00 INCH       OKMULGEE           OK   EMERGENCY MNGR

1117 AM     HAIL             MORRIS                  35.61N 95.86W
05/18/2019  E0.88 INCH       OKMULGEE           OK   EMERGENCY MNGR

&&

JDS
Local storm report, May 18, 12:25 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1225 PM CDT SAT MAY 18 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1221 PM     TSTM WND DMG     4 S INOLA               36.09N 95.51W
05/18/2019                   ROGERS             OK   EMERGENCY MNGR

            TREE DOWNED AND BLOCKING ROADWAY AT 4210 ROAD AND HALF A
            MILE NORTH OF 640 ROAD.

&&

JDS
Local storm report, May 18, 12:31 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1231 PM CDT SAT MAY 18 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1102 AM     TSTM WND DMG     3 WSW BIXBY             35.93N 95.93W
05/18/2019                   TULSA              OK   BROADCAST MEDIA

            DAMAGE TO METAL OUTBUILDING, ROOF PEELED BACK. SOCIAL
            MEDIA REPORT WITH PICTURE, RELAYED BY BROADCAST MEDIA.

&&

JDS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 8:41 AM CDTSpecial Weather StatementTSATulsa34 min
May 18, 8:58 AM CDTSpecial Weather StatementTSATulsa32 min
May 18, 9:26 AM CDTSpecial Weather StatementTSACreek, Pawnee64 min
May 18, 10:02 AM CDTSpecial Weather StatementTSAOkfuskee58 min
May 18, 10:14 AM CDTSpecial Weather StatementTSAOsage61 min
May 18, 10:18 AM CDTSevere Thunderstorm WarningTSAOsage42 min
May 18, 10:22 AM CDTSevere Thunderstorm WarningTSACreek, Okfuskee, Okmulgee53 min
May 18, 10:26 AM CDTSpecial Weather StatementTSACraig34 min
May 18, 10:47 AM CDTSpecial Weather StatementTSAMcIntosh, Okmulgee, Rogers, Tulsa, Wagoner58 min
May 18, 11:00 AM CDTSevere Thunderstorm WarningTSARogers, Tulsa, Wagoner60 min
May 18, 11:06 AM CDTTornado WarningTSARogers, Tulsa, Wagoner39 min
May 18, 11:14 AM CDTSevere Thunderstorm WarningTSAMcIntosh, Muskogee, Okfuskee, Okmulgee, Tulsa, Wagoner61 min
May 18, 11:22 AM CDTSpecial Weather StatementTSANowata, Washington38 min
May 18, 11:27 AM CDTSevere Thunderstorm WarningTSALatimer, McIntosh, Pittsburg, Pushmataha48 min
May 18, 11:33 AM CDTTornado WarningTSARogers27 min
May 18, 11:43 AM CDTTornado WarningTSAMayes, Rogers, Wagoner47 min
May 18, 11:46 AM CDTSevere Thunderstorm WarningTSACherokee, Craig, Mayes, Nowata, Rogers, Wagoner59 min
May 18, 11:56 AM CDTTornado WarningTSACherokee, Wagoner49 min
May 18, 11:58 AM CDTTornado WarningTSACraig, Mayes, Rogers47 min
May 18, 11:58 AM CDTTornado WarningTSALatimer, Pittsburg17 min
May 18, 12:05 PM CDTSevere Thunderstorm WarningTSACherokee, Haskell, McIntosh, Muskogee, Sequoyah55 min
May 18, 12:10 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, McIntosh, Muskogee, Pittsburg, Pushmataha50 min
May 18, 12:30 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Craig, Delaware, Mayes, Ottawa45 min
May 18, 12:35 PM CDTSevere Thunderstorm WarningTSAChoctaw25 min
May 18, 12:45 PM CDTTornado WarningTSAHaskell15 min
May 18, 12:55 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Haskell, McIntosh, Muskogee, Sequoyah50 min
May 18, 12:57 PM CDTSevere Thunderstorm WarningTSAChoctaw, Haskell, Latimer, LeFlore, McIntosh, Muskogee and 3 more48 min
May 18, 1:07 PM CDTTornado WarningTSAHaskell17 min
May 18, 1:08 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware, Ottawa67 min
May 18, 1:11 PM CDTTornado WarningTSALeFlore34 min
May 18, 1:21 PM CDTTornado WarningTSAHaskell, LeFlore24 min
May 18, 1:34 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Haskell, Latimer, LeFlore, Pushmataha and 1 more41 min
May 18, 1:38 PM CDTTornado WarningTSALeFlore30 min
May 18, 4:54 PM CDTSpecial Weather StatementTSAChoctaw, Pushmataha36 min
May 18, 6:04 PM CDTSpecial Weather StatementTSAChoctaw26 min
May 18, 1:54 PM CDTTornado WarningTSACrawford, Sebastian36 min
May 18, 2:02 PM CDTTornado WarningTSASebastian28 min
May 18, 2:04 PM CDTTornado WarningTSASebastian19 min
May 18, 2:08 PM CDTTornado WarningTSACrawford, Franklin, Madison, Washington37 min
May 18, 2:11 PM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Madison, Sebastian, Washington64 min
May 18, 2:13 PM CDTTornado WarningTSAFranklin, Sebastian32 min
May 18, 2:15 PM CDTSevere Thunderstorm WarningTSACarroll, Madison, Washington60 min
May 18, 2:23 PM CDTTornado WarningTSACrawford, Franklin23 min
May 18, 2:40 PM CDTTornado WarningTSAFranklin, Madison35 min
May 18, 2:49 PM CDTSevere Thunderstorm WarningTSABenton, Carroll, Madison42 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.